Israel Journal of Mathematics

, Volume 92, Issue 1–3, pp 185–205 | Cite as

Linear invariant measures for recurrent linear systems

  • A. I. Alonso
  • R. Obaya


We consider a self-adjoint operator defined by a bidimensional linear system. We extend the Ishii-Pastur-Kotani theory that allows us to identify the absolutely continuous spectrum. From here we deduce that for almost everyE with null Lyapunov exponent the real projective flow admits absolutely continuous invariant measures with square integrable density function.


Lyapunov Exponent Invariant Measure Rotation Number Exponential Dichotomy Ergodic Measure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Ablowitz, D. Kaup, A. Newell and H. Segur,The inverse scattering transform: Fourier analysis for nonlinear systems, Studies in Applied Mathematics53 (1974), 249–315.MathSciNetGoogle Scholar
  2. [2]
    A. I. Alonso and R. Obaya,Ergodic theory for bidimensional linear systems, Preprint, Univ. Valladolid, 1993.Google Scholar
  3. [3]
    R. H. Cameron,Almost periodic properties of bounded solutions of linear differential equations with almost periodic coefficients, Journal of Mathematical Physics15 (1936), 73–81.MATHGoogle Scholar
  4. [4]
    W. Craig and B. Simon,Subharmonicity of the Lyaponov index, Duke Mathematical Journal50 (1983), 551–560.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    E. Coddington and N. Levinson,Theory of Ordinary Differential Equations, McGraw-Hill, New York, 1955.MATHGoogle Scholar
  6. [6]
    P. Deift and B. Simon,The absolutely continuous spectrum in one dimension, Communications in Mathematical Physics90 (1983), 389–411.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    P. L. Duren,Theory of H p Spaces, Pure and Applied Math.38, Academic Press, New York, 1970.MATHGoogle Scholar
  8. [8]
    R. Ellis,Lectures on Topological Dynamics, Benjamin, Mass., 1969.MATHGoogle Scholar
  9. [9]
    H. Furstenberg,Strict ergodicity and transformations of the torus, American Journal of Mathematics85 (1961), 573–601.CrossRefMathSciNetGoogle Scholar
  10. [10]
    K. Ishii,Localization of eigenstates and transport phenomena in the one dimensional disordered system, Supplement of the Progress of Theoretical Physics53 (1973), 77–138.CrossRefGoogle Scholar
  11. [11]
    R. Johnson,Ergodic theory and linear differential equations, Journal of Differential Equations28 (1978), 23–34.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    R. Johnson,Analyticity of spectral subbundle, Journal of Differential Equations35 (1980), 366–387.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    R. Johnson,Exponential dichotomy, rotation number, and linear differential operators with bounded coefficients, Journal of Differential Equations61 (1986), 54–78.MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    R. Johnson and R. Giachetti,The Floquet exponent for two-dimensional linear systems with bounded coefficients, Journal de Mathématiques Pures et Appliquées65 (1986), 93–117.MATHMathSciNetGoogle Scholar
  15. [15]
    R. Johnson and J. Moser,The rotation number for almost periodic potentials, Communications in Mathematical Physics84 (1982), 403–438.CrossRefMathSciNetGoogle Scholar
  16. [16]
    S. Kotani,One dimensional random Schrödinger operators and Herglotz functions, Preprint, Univ. Kyoto, 1986.Google Scholar
  17. [17]
    S. Novo and R. Obaya,Bidimensional linear systems with singular dynamic, in preparation.Google Scholar
  18. [18]
    R. Obaya and M. Paramio,Directional differentiability of the rotation number for the almost-periodic Schödinger equation, Duke Mathematical Journal66 (1992), 521–552.MATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    V. Osedelec,A multiplicative ergodic theorem, Lyapunov characteristic numbers for dynamical systems, Transactions of the Moscow Mathematical Society19 (1968), 197–231.Google Scholar
  20. [20]
    L. Pastur,Spectral properties of disordered systems in the one body approximation, Communications in Mathematical Physics75 (1980), 179–196.MATHCrossRefMathSciNetGoogle Scholar
  21. [21]
    R. J. Sacker and G. R. Sell,A spectral theory for linear differential systems, Journal of Differential Equations27 (1978), 320–358.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    A. L. Sakhnovich,Spectral functions of a canonical system of order 2n, Mathematics of the USSR-Sbornik71 (1992), No. 2, 355–369.CrossRefMathSciNetGoogle Scholar
  23. [23]
    B. Simon,Kotani theory for one-dimensional stochastic Jacobi matrices, Communications in Mathematical Physics89 (1983), 227–234.MATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    V. Zacharov and A. Shabat,Exact theory of two-dimensional self-focusing and one-dimensional self-modulating waves in nonlinear media, Soviet Physics JETP34 (1972), 62–69.MathSciNetGoogle Scholar

Copyright information

© Hebrew University 1995

Authors and Affiliations

  • A. I. Alonso
    • 1
  • R. Obaya
    • 1
  1. 1.E. T. S. de Ingenieros Industriales Departamento de Matemática Aplicada a la IngenieríaUniversidad de ValladolidValladolidSpain

Personalised recommendations